MAUDE Adverse Event Report: ALCON GRIESHABER AG BACKFLUSH HANDLE DSP; INSTRUMENT, VITREOUS ASPIRATION AND CUTTING, AC-POWERED, ACCESSORY

ALCON GRIESHABER AG BACKFLUSH HANDLE DSP; INSTRUMENT, VITREOUS ASPIRATION AND CUTTING, AC-POWERED, ACCESSORY
Catalog Number 337.84
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A healthcare professional reported that during surgery, an ophthalmic tip became stuck in the trocar and subsequently broke inside the lumen multiple times.The procedure required extended surgical time and additional maneuvers.The surgery was completed by replacing the tip with a new one.No patient impact has been reported.This complaint pertains to one of two reports received from the same facility.
 
Additional Manufacturer Narrative
Additional information provided in sections d.9., h.3., h.6., and h.11.The returned instrument was delivered in an injection cover and the trocar canula also there in a pack.The tyvek foil was separately and shows the lot information.The returned instrument was visually inspected with the aid of a photomicroscope using various magnifications.The visual inspection showed no abnormalities or defects on the soft tube.The instrument was then functionally tested regarding their aspiration/irrigation properties.It could be shown that there is no leakage and no occlusion of the instrument and the aspiration as well as the irrigation works as expected for the instrument.In addition, trocar compatibility was tested, and it was noticed that the instrument could be passed through the trocar.No abnormalities were detected in the trocar either.The customer's complaint can therefore not be confirmed, as the product met their specifications.A review of the device history record traceable to the reported lot numbers, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.Non-conformance report provided by originator.A non-conformance based review of the lot number was performed and did not reveal any potential contributing factors to the reported complaint.A root cause for the customer's reported event could not be determined because the returned product met manufacturer¿s specifications.No action was taken as the returned sample met specifications.Complaints are reviewed and monitored at regular intervals for adverse trends.No adverse trends have been observed associated with the reported product and event.No action has been identified for this reported event.Complaint data for all manufacturer products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.The complaint data will continue to be monitored for evidence of adverse trending and further action will be taken, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
BACKFLUSH HANDLE DSP
Common Device Name
INSTRUMENT, VITREOUS ASPIRATION AND CUTTING, AC-POWERED, ACCESSORY
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22726005
Report Number3003398873-2025-00343
Device Sequence Number9143964
Product Code HQE
UDI-Device Identifier07612717071193
UDI-Public(01)07612717071193(17)280229(11)250303(10)179LLR
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K884043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number337.84
Device Lot Number179LLR
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/28/2025
Supplement Date Received by Manufacturer08/13/2025
Initial Report FDA Received Date08/06/2025
Supplement Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexMale